Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 137, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 15, 2017, 4:12 PM CDT for 6 counties in Alabama. It was in force for 78 min. 27 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 15, 2017, 5:30 PM CDT
- In force
- 78 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Randolph County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 61 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:16 PM CDT | TSTM WND DMG | Millerville, AL | TREE DOWN ALONG MINES ROAD IN MILLERVILLE. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:20 PM CDT | TSTM WND DMG | 3 Wnw Ashland, AL | TREE DOWN ALONG CREEDS ROAD. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:24 PM CDT | TSTM WND DMG | 2 E Cheaha State Park, AL | TREE ON FIRE WITH POWER LINES DOWN ACROSS ROADWAY OF ALABAMA HIGHWAY 49 NORTH NEAR ABLE ROAD. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:26 PM CDT | TSTM WND DMG | 1 W Ashland, AL | TREE DOWN ALONG HIGHWAY 77 WEST OF ASHLAND. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:26 PM CDT | TSTM WND DMG | Ashland, AL | TREE DOWN ALONG DINNER ROAD IN ASHLAND. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:28 PM CDT | TSTM WND DMG | 1 Nw Ashland-Lineville, AL | TREE AND POWER LINES DOWN NEAR THE INTERSECTION OF TAYLOR ROAD AND TYSON ROAD. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:28 PM CDT | TSTM WND DMG | Ashland, AL | SEVERAL TREES DOWN ALONG HIPINE ROAD. TIME ESTIMATED BY RADAR. LOCATION APPROXIMATE. |
| Jun 15, 4:28 PM CDT | TSTM WND DMG | Ashland, AL | TREE DOWN ALONG ALABAMA HIGHWAY 77 NEAR ASHLAND. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:28 PM CDT | TSTM WND DMG | Ashland, AL | TREE DOWN NEAR THE INTERSECTION OF ALABAMA HIGHWAY 9 AND 5TH STREET IN ASHLAND. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:30 PM CDT | TSTM WND DMG | 1 Wsw Delta, AL | MULTIPLE TREES DOWN ALONG STATE LAKE ROAD NEAR DELTA, AL. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:32 PM CDT | TSTM WND DMG | 2 E Cheaha State Park, AL | TREES AND POWER LINES DOWN. |
| Jun 15, 4:34 PM CDT | TSTM WND DMG | 1 E Clay County Country, AL | TREES REPORTED DOWN ALONG EAST MILL ROAD. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:34 PM CDT | TSTM WND DMG | 1 Se Ashland, AL | TREE DOWN ALONG CLAY COUNTY ROAD 30. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:34 PM CDT | TSTM WND DMG | Ashland, AL | TREE DOWN ALONG ALABAMA HIGHWAY 77 NEAR ASHLAND. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:34 PM CDT | TSTM WND DMG | Barfield, AL | TREE AND POWER LINES DOWN ALONG ALABAMA HIGHWAY 9 NEAR BARFIELD. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:35 PM CDT | HIGH SUST WINDS 48 | Russell Field Airport, AL | AWOS STATION ALX, ALEXANDER CITY. |
| Jun 15, 4:35 PM CDT | TSTM WND DMG | Ashland, AL | POWER LINES DOWN. |
| Jun 15, 4:38 PM CDT | TSTM WND DMG | 2 Se Delta, AL | TREE DOWN ALONG LAKE GERALD ROAD. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:45 PM CDT | TSTM WND DMG | 1 Ne Barfield, AL | TREES AND POWER LINES DOWN. |
| Jun 15, 4:45 PM CDT | TSTM WND DMG | 1 Wsw Ashland, AL | TREE DOWN ACROSS ROAD. |
| Jun 15, 4:45 PM CDT | TSTM WND DMG | 1 Wsw Delta, AL | TREES AND POWER LINES DOWNED. |
| Jun 15, 4:45 PM CDT | TSTM WND DMG | 4 Wnw Lineville, AL | TREE DOWN ON ROAD. |
| Jun 15, 4:46 PM CDT | TSTM WND DMG | 1 Ssw Mellow Valley, AL | TREE DOWN NEAR THE INTERSECTION OF BAILEY ROAD AND BLUFF VALLEY ROAD. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 15, 4:46 PM CDT | TSTM WND DMG | 5 Wnw Goldville, AL | TREE DOWN ALONG PLIERS MILL ROAD. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 15, 5:19 PM CDT | TSTM WND DMG | 1 Ene Wedowee, AL | REPORTS OF TREES AND POWER LINES DOWN COUNTY-WIDE IN RANDOLPH COUNTY. |
| Jun 15, 5:25 PM CDT | TSTM WND DMG | 1 Ese Dadeville, AL | TREES DOWN ON EAST SOUTH STREET. |
| Jun 15, 5:25 PM CDT | TSTM WND DMG | Daviston, AL | TREES DOWN ON MOTLEY ROAD IN DAVISTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 26 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WUUS54 KBMX 152112
SVRBMX
ALC015-027-029-037-111-123-152230-
/O.NEW.KBMX.SV.W.0137.170615T2112Z-170615T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
412 PM CDT THU JUN 15 2017
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Randolph County in east central Alabama...
Southeastern Calhoun County in east central Alabama...
Tallapoosa County in east central Alabama...
Cleburne County in east central Alabama...
Coosa County in east central Alabama...
Clay County in east central Alabama...
* Until 530 PM CDT
* At 411 PM CDT, severe thunderstorms were located along a line
extending from near Mars Hills to near Booth, moving southeast at
50 mph.
HAZARD...60 mph wind gusts. Trees have been reported blown down by
these storms.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alexander City, Roanoke, Tallassee, Heflin, Dadeville, Lineville,
Ashland, Goodwater, Camp Hill, Wedowee, Rockford, Kellyton,
Weogufka, Equality, Stewartville, Lake Wedowee, Jacksons' Gap, New
Site, Wadley and Ranburne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
3258 8580 3249 8583 3249 8589 3275 8588
3276 8638 3293 8651 3308 8651 3310 8618
3329 8612 3330 8598 3350 8590 3354 8580
3372 8564 3388 8563 3396 8540 3311 8524
TIME...MOT...LOC 2111Z 312DEG 55KT 3383 8535 3255 8659
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite4 follow-up statements
833
WWUS54 KBMX 152136
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
436 PM CDT THU JUN 15 2017
ALC015-027-029-037-111-123-152230-
/O.CON.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Randolph AL-Calhoun AL-Tallapoosa AL-Cleburne AL-Coosa AL-Clay AL-
436 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR RANDOLPH...SOUTHEASTERN CALHOUN...TALLAPOOSA...CLEBURNE...COOSA
AND CLAY COUNTIES...
At 436 PM CDT, severe thunderstorms were located along a line
extending from near Bowdon to Dexter, moving southeast at 40 mph.
HAZARD...60 mph wind gusts. Trees continue to be blown down by these
storms.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alexander City, Roanoke, Tallassee, Heflin, Dadeville, Lineville,
Ashland, Goodwater, Camp Hill, Wedowee, Rockford, Kellyton, Weogufka,
Equality, Stewartville, Lake Wedowee, Jacksons' Gap, New Site, Wadley
and Ranburne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
3258 8580 3249 8583 3249 8589 3275 8588
3276 8638 3293 8651 3308 8651 3310 8618
3329 8612 3330 8598 3350 8590 3354 8580
3372 8564 3388 8563 3396 8540 3311 8524
TIME...MOT...LOC 2136Z 302DEG 35KT 3358 8529 3266 8614
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite099
WWUS54 KBMX 152149
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
449 PM CDT THU JUN 15 2017
ALC015-029-152159-
/O.CAN.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Calhoun AL-Cleburne AL-
449 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN AND
CLEBURNE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern and east central Alabama.
LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
3258 8580 3249 8583 3250 8589 3275 8588
3275 8595 3277 8596 3275 8601 3276 8638
3293 8651 3305 8651 3350 8586 3347 8589
3347 8578 3350 8576 3349 8532 3311 8525
TIME...MOT...LOC 2149Z 266DEG 49KT 3345 8527 3267 8616
$$
ALC027-037-111-123-152230-
/O.CON.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Randolph AL-Tallapoosa AL-Coosa AL-Clay AL-
449 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR RANDOLPH...TALLAPOOSA...COOSA AND CLAY COUNTIES...
At 449 PM CDT, severe thunderstorms were located along a line
extending from near Ephesus to near Dexter, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alexander City, Sylacauga, Roanoke, Tallassee, Dadeville, Lineville,
Ashland, Goodwater, Camp Hill, Wedowee, Rockford, Kellyton, Equality,
Stewartville, Lake Wedowee, Weogufka, Jacksons' Gap, New Site, Wadley
and Waldo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
3258 8580 3249 8583 3250 8589 3275 8588
3275 8595 3277 8596 3275 8601 3276 8638
3293 8651 3305 8651 3350 8586 3347 8589
3347 8578 3350 8576 3349 8532 3311 8525
TIME...MOT...LOC 2149Z 266DEG 49KT 3345 8527 3267 8616
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite875
WWUS54 KBMX 152159
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
459 PM CDT THU JUN 15 2017
ALC027-037-111-123-152230-
/O.CON.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Randolph AL-Tallapoosa AL-Coosa AL-Clay AL-
459 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR RANDOLPH...TALLAPOOSA...SOUTHERN COOSA AND EASTERN CLAY
COUNTIES...
At 459 PM CDT, severe thunderstorms were located along a line
extending from near Ephesus to near Eclectic, moving southeast at 50
mph.
HAZARD...60 mph wind gusts. Trees have been reported blown down by
these storms.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alexander City, Roanoke, Tallassee, Dadeville, Lineville, Ashland,
Camp Hill, Wedowee, Rockford, Equality, Lake Wedowee, Jacksons' Gap,
New Site, Wadley, Woodland, Waverly, Goldville, Corinth, Jacksons Gap
and Hillabee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
3258 8580 3249 8583 3250 8589 3275 8588
3275 8595 3277 8596 3275 8601 3276 8638
3285 8644 3296 8598 3349 8569 3349 8532
3311 8525
TIME...MOT...LOC 2159Z 313DEG 53KT 3337 8526 3258 8604
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite479
WWUS54 KBMX 152220
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
520 PM CDT THU JUN 15 2017
ALC027-037-152230-
/O.CAN.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Coosa AL-Clay AL-
520 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COOSA AND EASTERN
CLAY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern and east central Alabama.
LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
3258 8580 3249 8583 3250 8589 3275 8588
3277 8596 3276 8601 3311 8565 3321 8564
3333 8530 3311 8525
TIME...MOT...LOC 2220Z 315DEG 48KT 3313 8520 3248 8583
$$
ALC111-123-152230-
/O.CON.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Randolph AL-Tallapoosa AL-
520 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN RANDOLPH AND TALLAPOOSA COUNTIES...
At 520 PM CDT, severe thunderstorms were located along a line
extending from near Standing Rock to near Franklin, moving southeast
at 50 mph.
HAZARD...60 mph wind gusts. These storms have a history of knocking
down trees.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alexander City, Roanoke, Tallassee, Dadeville, Camp Hill, Jacksons'
Gap, Wadley, Waverly, Malone, Reeves Airport, Jacksons Gap,
Tallapoosa City, Crystal Lake, Still Waters Resort, Daviston,
Dickert, Tennant, Dare Park, Rock Mills and Horseshoe Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
3258 8580 3249 8583 3250 8589 3275 8588
3277 8596 3276 8601 3311 8565 3321 8564
3333 8530 3311 8525
TIME...MOT...LOC 2220Z 315DEG 48KT 3313 8520 3248 8583
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:14 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 15, 3:14 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 314 PM CDT Thu Jun 15 2017 .SHORT TERM... Through Tonight. An active outflow boundary has pushed into north Alabama this afternoon. Very unstable air ahead of the boundary has triggered strong to severe thunderstorms along the leading edge of the boundary. This outflow boundary will continue to track southeast with widespread showers and thunderstorms through the early evening hours. A large area of light to moderate rain extends well north of the main convective line, so rain will continue well into the evening across north central Alabama. Expect most of the rain will dissipate by midnight. 58/rose .LONG TERM... Friday through Wednesday. A weak 500 mb trough is expected to persist across much of the Southeast CONUS through the weekend. This pattern will favor scattered to perhaps numerous showers and storms each day mainly driven by daytime heating. A front should approach from the north on Monday as a strong upper trough takes shape over Southeast Canada and the Great Lakes. The front is expected to lose its upper-level support and move slowly across the forecast area, serving as a focus for convection on Monday and Tuesday. Rain chances across our northern areas may decrease for Tuesday into Wednesday as drier air and weak high pressure moves into the Tennessee Valley behind the front. 87/Grantham && .AVIATION... 18Z TAF Discussion. A very moist and unstable air mass will result in sct-nmrs showers and tstms across central Alabama this afternoon and early evening. The most organized activity will be along and north of I-20. An outflow boundary currently across northeast Mississippi will track southeast and into northwest Alabama early this afternoon, likely reaching the I-20 corridor by 20-21z. The storms will produce frequent lightning, vsbys blo 3 miles, and wind gusts of 30-40 mph. South of I-20, the activity will be less organized, but still capable of producing the same hazards as listed above. The convective activity should weaken and mostly dissipate by 01z. Low clouds and fog could impact KMGM and KTOI between 10z and 14z. 58/rose && .FIRE WEATHER... Scattered showers and storms are expected through the next several days with a moist airmass in place. The best chance of rain will occur during the afternoon and early evening hours. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 88 69 88 70 / 50 40 30 50 20 Anniston 69 88 70 87 70 / 60 40 30 50 20 Birmingham 72 88 72 88 73 / 50 40 30 50 20 Tuscaloosa 71 89 72 89 73 / 50 50 30 40 20 Calera 72 88 71 88 72 / 60 50 30 50 20 Auburn 71 86 71 85 71 / 50 60 40 50 20 Montgomery 74 89 73 89 73 / 50 60 40 50 20 Troy 70 87 71 87 71 / 40 60 40 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 15, 8:10 AM CDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 810 AM CDT Thu Jun 15 2017 ALZ011>015-017>050-161615- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 810 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. There is a threat for severe weather between 1 and 9 PM this afternoon and evening across all of Central Alabama. The primary threat will be damaging straight line winds. The best chance for severe storms will be along and north of I-20. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon and evening.
In the hours before
Local storm report, Jun 15, 3:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 3 N AUTAUGA COUNTY AIRP 32.47N 86.52W
06/15/2017 E0.88 INCH AUTAUGA AL EMERGENCY MNGR
&&Local storm report, Jun 15, 3:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL MOUNTAIN BROOK 33.50N 86.75W
06/15/2017 E0.75 INCH JEFFERSON AL EMERGENCY MNGR
&&Local storm report, Jun 15, 3:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG RIVERSIDE 33.61N 86.20W
06/15/2017 ST. CLAIR AL EMERGENCY MNGR
SEVERAL TREES UPROOTED IN THE RIVERSIDE
COMMUNITY.
&&Local storm report, Jun 15, 3:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 2 E CAMP BRANCH 33.21N 86.73W
06/15/2017 SHELBY AL EMERGENCY MNGR
SEVERAL TREES UPROOTED ALONG COUNTY ROAD 26.
&&Special weather statement, Jun 15, 4:00 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Birmingham AL
400 PM CDT THU JUN 15 2017
ALZ048-152145-
Russell AL-
400 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY UNTIL 445 PM
CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Uchee, or near Hurtsboro, moving southeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hurtsboro, Seale, Russell County Sports Complex, Uchee, Rutherford
and Hatchechubbe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8492 3224 8491 3222 8493 3222 8498
3221 8498 3220 8496 3218 8501 3213 8506
3209 8505 3206 8506 3207 8511 3206 8519
3215 8526 3215 8543 3238 8543 3241 8539
3241 8532 3225 8490
TIME...MOT...LOC 2100Z 296DEG 8KT 3229 8533
89^GSatterwhiteSpecial weather statement, Jun 15, 4:02 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
402 PM CDT THU JUN 15 2017
ALZ041-043-044-152145-
Autauga AL-Montgomery AL-Elmore AL-
402 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHWESTERN ELMORE AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over
Autauga County Airport, or near Prattville, moving southeast at 10
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Montgomery, Prattville, Millbrook, Elmore, Coosada, Deatsville,
Autaugaville, Billingsley, Booth, Montgomery Zoo, Boylston, Vida
Junction, Hyundai Motors Of Alabama, Auburn University In Montgomery,
Bob Woodruff Lake, Autauga County Airport, Woodcrest, Maxwell Air
Force Base, Snowdoun and Lagoon Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3230 8649 3233 8647 3234 8648 3234 8654
3237 8654 3238 8657 3236 8660 3238 8662
3241 8662 3240 8666 3241 8668 3270 8671
3271 8641 3238 8613 3219 8635
TIME...MOT...LOC 2102Z 296DEG 8KT 3243 8650
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:22 PM CDT | Special Weather Statement | BMX | Lamar | 38 min |
| Jun 15, 12:44 PM CDT | Special Weather Statement | BMX | Chilton | 46 min |
| Jun 15, 1:00 PM CDT | Special Weather Statement | BMX | Pickens | 45 min |
| Jun 15, 1:09 PM CDT | Special Weather Statement | BMX | Marion | 36 min |
| Jun 15, 1:30 PM CDT | Special Weather Statement | BMX | Lamar | 30 min |
| Jun 15, 1:42 PM CDT | Special Weather Statement | BMX | Fayette, Walker, Winston | 63 min |
| Jun 15, 1:49 PM CDT | Special Weather Statement | BMX | Marion | 56 min |
| Jun 15, 2:27 PM CDT | Special Weather Statement | BMX | Greene, Tuscaloosa | 48 min |
| Jun 15, 2:33 PM CDT | Special Weather Statement | BMX | Blount, Etowah | 42 min |
| Jun 15, 2:35 PM CDT | Special Weather Statement | BMX | Jefferson | 70 min |
| Jun 15, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 28 min |
| Jun 15, 3:04 PM CDT | Special Weather Statement | BMX | Autauga, Bibb, Chilton, Dallas, Perry, Shelby | 56 min |
| Jun 15, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 52 min |
| Jun 15, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Calhoun, Chilton, Coosa, Etowah, Jefferson and 3 more | 60 min |
| Jun 15, 3:16 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 44 min |
| Jun 15, 3:45 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 30 min |
| Jun 15, 4:00 PM CDT | Special Weather Statement | BMX | Russell | 45 min |
| Jun 15, 4:02 PM CDT | Special Weather Statement | BMX | Autauga | 43 min |
| Jun 15, 4:50 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 55 min |
| Jun 15, 5:01 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 44 min |
| Jun 15, 5:16 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon | 74 min |
| Jun 15, 5:52 PM CDT | Special Weather Statement | BMX | Bullock | 53 min |
| Jun 15, 6:26 PM CDT | Areal Flood Warning | BMX | Bullock, Macon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.